Hail, El Paso
- When
- June 16, 1:00 PM MST to 1:05 PM MST
- Where
- El Paso County, 2 mi WSW of Colorado Spgs
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.817, -104.850
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 16, 2:10 AM MST, 10 hours 50 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 310 AM MDT SUN JUN 16 2002 ...MAIN FORECAST CONCERNS CONTINUE TO BE SEVERE WX POSSIBILITIES ACROSS THE EASTERN PLAINS THIS AFTERNOON... RADAR SHOWING PERSISTENT THUNDERSTORM...WHICH HAS MOVED ACROSS NE COLORADO SINCE MIDNIGHT...CURRENTLY MOVING SE INTO CENTRAL CHEYENNE COUNTY AND APPROACHING NORTHERN KIOWA COUNTY ATTM. WATER VAPOR SHOWS STORM ASSOCIATED WITH MINOR SHORTWAVE CURRENTLY MOVING ACROSS NE COLORADO IN PERSISTENT NW FLOW ALOFT. AT THE SURFACE... HIGH PRESSURE CENTERED OVER SW NEBRASKA IS KEEPING LOW LEVEL MOISTURE IN UPSLOPE ACROSS THE REGION WITH DEW PTS CURRENTLY IN THE UPPER 40S AND 50S ACROSS THE EASTERN PLAINS. FOR TODAY...SURFACE HIGH PRESSURE SYSTEM WILL CONTINUE TO SLOWLY BUILD SOUTHEAST WITH SOUTH TO SOUTHEAST LOW LEVEL RETURN FLOW SETTING UP ACROSS SE PLAINS. MODELS INDICATING LESS INSTABILITY ACROSS THE REGION TODAY...WITH CAPES BETWEEN 600-1200 J/KG ACROSS THE EASTERN MTNS AND I-25 CORRIDOR AND LIS NEAR ZERO ACROSS THE FAR EASTERN PLAINS TO -4C ACROSS THE EASTERN MTNS. SUFFICIENT SHEAR (0-6 KM 40 TO 50 KTS) REMAINS ACROSS THE REGION FOR SUPERCELL DEVELOPMENT...AND AGREE WITH SPC THAT MODELS SEEM TO BE DRYING BOUNDARY LAYER TOO MUCH AS CURRENT DEW PTS ACROSS SW KANSAS AND TEXAS PANHANDLE REMAIN IN THE MID AND UPPER 50S. I BELIEVE WITH STRONG DAYTIME HEATING...AND THE MINOR HARD TO DISCERN DISTURBANCES EMBEDDED IN THE NW FLOW ALOFT...WE WILL SEE ONE OR TWO SEVERE STORMS ACROSS THE EASTERN PLAINS AS STORMS INITIATE ALONG THE EASTERN MTNS THIS AFTERNOON AND MOVE INTO THE MORE UNSTABLE ATMOSPHERE ACROSS THE I-25 CORRIDOR. AGAIN PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. NOT MUCH CHANGE OUT WEST WITH ENOUGH MID AND UPPER MOISTURE FOR A FEW AFTERNOON CU...BUT NO PRECIP. UPPER RIDGE ACROSS THE GREAT BASIN BEGINS TO FLATTEN ACROSS THE STATE SUN NIGHT AND MONDAY...AS EASTERN PACIFIC UPPER LOW MOVES INTO THE PAC NW. WITH A MORE ZONAL FLOW ACROSS THE STATE...LEE TROUGH DEVELOPS ACROSS THE EASTERN PLAINS...WITH THE LOW LEVEL MOISTURE ACROSS THE AREA BEGINNING TO MOVE EAST. WITH MODELS CONTINUING TO DISAGREE ON HOW FAR EAST THE MOISTURE WILL BE ON MONDAY...WILL KEEP SLIGHT CHANCE POPS ACROSS THE PLAINS. HOWEVER MODELS DO AGREE ON WARMING WITH 700MB TEMPS BETWEEN 16C AND 18C WHICH MAY PROVIDE A SUFFICIENT CAP. MODELS DO AGREE WITH LEE TROUGH PERSISTING ON TUESDAY WITH LOW LEVEL MOISTURE CONTINUING TO PUSH EAST. WILL REMOVE POPS ACROSS THE PLAINS ON TUESDAY WITH SLIGHT WARMER TEMPS. NO CHANGES IN THE REST OF THE FORECAST (WED-SAT) AS REMAIN IN WARM WEST TO SOUTHWEST FLOW ALOFT WITH UPPER HIGH REMAINING SOUTH AND EAST OF THE STATE. NEW GFS CONTINUES TO RIDE OCCASIONAL DISTURBANCES ACROSS THE NORTHERN TIER OF STATES...THOUGH KEEPS THE BULK OF THE MOISTURE NORTH OF THE CWA. .PUB...NONE. MW
COZ058>081-162000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1100 AM MDT SUN JUN 16 2002 ...THE HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO THROUGH 7 AM TOMORROW... ...SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING FOR ONE OR TWO SEVERE THUNDERSTORMS OVER THE SOUTHEASTERN COLORADO MOUNTAINS AND ADJACENT PLAINS... MOIST SOUTH TO SOUTHEAST SURFACE FLOW CONTINUES ACROSS THE REGION TODAY...KEEPING ABUNDANT LOW LEVEL MOISTURE IN PLACE ACROSS THE SOUTHEAST COLORADO MOUNTAINS AND ADJACENT PLAINS. A WEAK UPPER LEVEL DISTURBANCE IN BRISK NORTHWEST FLOW ALOFT WILL MOVE ACROSS THE STATE THIS AFTERNOON. THIS DISTURBANCE...COMBINED WITH DAYTIME HEATING AND FAVORABLE LOW LEVEL MOISTURE...WILL TRIGGER ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ONCE AGAIN TODAY. STORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF THE SOUTHEAST MOUNTAINS AND ALONG THE PALMER DIVIDE BY 2 PM...AND CONTINUE TO MOVE SOUTHEAST ACROSS THE ADJACENT SOUTHEASTERN PLAINS THROUGH THE EARLY EVENING. ONE OR TWO OF THESE STORMS MAY START OUT SEVERE ALONG THE I-25 CORRIDOR BEFORE THEY MOVE INTO A MORE STABLE ATMOSPHERE ACROSS THE EASTERN PLAINS. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS TODAY WILL BE HAIL OF 1 TO 2 INCHES IN DIAMETER...AND WIND GUSTS TO AROUND 60 MPH.
The Pueblo radar (KPUX), 70 km away, was scanning. The volume nearest the first event began at 19:57 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301096, 5301097, 5301098.